Alert archive / Nebraska / Special Weather Statements in 2018

Special Weather Statement, NWS Cheyenne, WY

August 6, 2018Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Aug 6, 2018, 8:04 PM MDT for Scotts Bluff County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2018, 8:04 PM MDT (02:04 UTC)
Expired
Aug 6, 2018, 8:30 PM MDT
In force
26 min
Issued by
NWS Cheyenne, WY

County Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 147 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 2.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1703 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

558 
WWUS85 KCYS 070204
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
804 PM MDT MON AUG 6 2018
 
NEZ096-070230-
South Sioux NE-
804 PM MDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX COUNTY UNTIL
830 PM MDT...

At 804 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Lake Alice, or 20 miles north of Scottsbluff, moving
east at 20 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern Sioux
County.

LAT...LON 4208 10375 4226 10373 4226 10345 4202 10345
TIME...MOT...LOC 0204Z 275DEG 19KT 4216 10365 

$$

Braun

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:09 PM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 6, 6:09 PM MDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
609 PM MDT Mon Aug 6 2018

.SHORT TERM...(This evening through Wednesday)
Issued at 255PM MDT Mon Aug 6 2018

Another active afternoon today with strong to severe thunderstorms
developing over far southeast Wyoming. A Severe Thunderstorm Watch
is in effect for extreme southeast Wyoming and the southern
Nebraska panhandle until 9 PM late this evening. One of these
thunderstorms, which went over western and southern Cheyenne,
produced up to golf ball sized hail as it moved south into
Colorado. Expect a few more strong to severe thunderstorms to form
in and near the Watch area this afternoon through this evening.
Hail will be the primary threat with these thunderstorms with some
localized flash flooding and strong winds. Active should push
southeast of the area by 9 or 10 pm.

Similar conditions are expected on Tuesday, although there will be
somewhat less of a severe weather threat with long/narrow CAPE on
model soundings. A few thunderstorms may become strong, but should
be rather isolated and occur later in the day. Models show some
drier air moving into the area for Wednesday which will limit
thunderstorm coverage to isolated, and mainly over southeast
Wyoming.

.LONG TERM...(Tuesday - Sunday)
Issued at 412 AM MDT Mon Aug 6 2018

In general, a warmer and drier period of weather should prevail as
upper-level ridging builds across the western CONUS. An occasional
disturbance/ridge-runner will yield a convective risk from time to
time, but do not expect to see any organized precipitation chances
through the extended forecast period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 609 PM MDT Mon Aug 6 2018

Scattered thunderstorms will continue to move southeastward across
the region through early evening, with thunderstorms developing
along I-80 east of Laramie potentially affecting Cheyenne and
Sidney through 03Z. We are also watching the Chadron area as
outflow boundaries from storms to the northeast move through,
potentially kicking off storms in the vicinity of Chadron through
03Z as well. Otherwise, expect VFR overnight into tomorrow morning
with the exception of Laramie, Cheyenne, Sidney and Alliance where
fog could be an issue toward early morning in areas that saw
heavier precipitation today. We also bring in another mention of
thunderstorms tomorrow afternoon late in the forecast period for
Cheyenne and Sidney.

&&

.FIRE WEATHER...
Issued at 143 PM MDT Mon Aug 6 2018

Fire Weather concerns are expected to be low through this weekend.
Showers and thunderstorms will continue for mostly southeast Wyoming
through Wednesday of this week. Warmer and drier conditions are
expected by the end of the week and into the weekend, but wind
should remain light over the next 7 days. Daytime minimum relative
humidities will lower to around 15 to 20 percent, each day, west
of Interstate 25 but light winds should keep concerns minimal.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...TJT
LONG TERM...CLH
AVIATION...JG
FIRE WEATHER...TJT
Hazardous weather outlook, Aug 6, 2:45 PM MDT, 5 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
245 PM MDT Mon Aug 6 2018

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
071245-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
245 PM MDT Mon Aug 6 2018

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A Severe Thunderstorm Watch is in effect for far southeast Wyoming
and the southern Nebraska panhandle until 900 PM MDT. Scattered
showers and thunderstorms are expected to continue into this
evening. A few storms may be strong to severe, mainly along and east
of the Laramie Range. Large hail and damaging winds will be the
primary hazards.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Thunderstorms will continue Tuesday and Wednesday, especially over
southeast Wyoming and the southern Nebraska panhandle.

.Spotter information statement...

Spotter activation will not be needed.

WYZ104-105-109>115-071245-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
245 PM MDT Mon Aug 6 2018

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Scattered showers and thunderstorms are expected this afternoon
and evening. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 6, 6:05 PM MDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
605 PM MDT MON AUG 6 2018

WYZ117-118-070030-
Central Laramie County WY-South Laramie Range Foothills WY-
605 PM MDT MON AUG 6 2018

...SPECIAL WEATHER STATEMENT...

At 605 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cheyenne, moving southeast at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Cheyenne, South Greeley, Ranchettes, Warren AFB, Frontier Park, North
Cheyenne, Warren Af Base, Fox Farm-College and South Greeley High.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 9 and 15.
 Interstate 80 in Wyoming between mile markers 360 and 376.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Wyoming.

LAT...LON 4114 10489 4125 10480 4113 10445 4100 10458
      4100 10468
TIME...MOT...LOC 0005Z 304DEG 15KT 4115 10481

Braun
Special weather statement, Aug 6, 6:29 PM MDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
629 PM MDT MON AUG 6 2018

WYZ118-119-070100-
Central Laramie County WY-East Laramie County WY-
629 PM MDT MON AUG 6 2018

...SPECIAL WEATHER STATEMENT...

At 628 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hillsdale, or 10 miles east of Cheyenne, moving east at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Burns and Hillsdale.

This includes Interstate 80 in Wyoming between mile markers 370 and
397.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Wyoming.

LAT...LON 4110 10466 4121 10467 4127 10415 4108 10414
TIME...MOT...LOC 0028Z 267DEG 20KT 4116 10459

Braun
Special weather statement, Aug 6, 7:16 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
716 PM MDT MON AUG 6 2018

NEZ096-070200-
South Sioux NE-
716 PM MDT MON AUG 6 2018

...SPECIAL WEATHER STATEMENT...

At 715 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Morrill, or 15 miles northeast of Torrington, moving
east at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southern Sioux
County.

LAT...LON 4208 10402 4226 10399 4224 10345 4201 10348
TIME...MOT...LOC 0115Z 277DEG 19KT 4216 10391

Braun
Special weather statement, Aug 6, 7:50 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
750 PM MDT MON AUG 6 2018

NEZ054-WYZ119-070230-
Kimball NE-East Laramie County WY-
750 PM MDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KIMBALL AND EAST CENTRAL
LARAMIE COUNTIES UNTIL 830 PM MDT...

At 750 PM MDT, emergency management reported a strong thunderstorm
near Pine Bluffs, or 18 miles west of Kimball, moving east at 35 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Kimball, Pine Bluffs, Oliver Campground, Oliver Reservoir, Kimball
Airport and Bushnell.

This includes the following highways...
 Interstate 80 in Wyoming near mile marker 402.
 Interstate 80 in Nebraska between mile markers 1 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska...and southeastern Wyoming.

LAT...LON 4109 10406 4127 10408 4121 10338 4100 10344
      4100 10367
TIME...MOT...LOC 0150Z 281DEG 29KT 4117 10400

Braun
Special weather statement, Aug 6, 7:57 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
757 PM MDT MON AUG 6 2018

NEZ002-070230-
Dawes NE-
757 PM MDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
830 PM MDT...

At 757 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chadron, moving southeast at 40 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Chadron, Red Cloud Campground, Chadron Campground and Chadron St
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4245 10277 4246 10279 4280 10312 4293 10288
      4287 10279 4279 10279 4278 10277 4261 10278
TIME...MOT...LOC 0157Z 318DEG 33KT 4282 10291

Braun
Special weather statement, Aug 6, 8:04 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
804 PM MDT MON AUG 6 2018

NEZ096-070230-
South Sioux NE-
804 PM MDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX COUNTY UNTIL
830 PM MDT...

At 804 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Lake Alice, or 20 miles north of Scottsbluff, moving
east at 20 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern Sioux
County.

LAT...LON 4208 10375 4226 10373 4226 10345 4202 10345
TIME...MOT...LOC 0204Z 275DEG 19KT 4216 10365

Braun

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:05 PM MDTSpecial Weather StatementCYSLaramie25 min
Aug 6, 6:29 PM MDTSpecial Weather StatementCYSLaramie31 min
Aug 7, 1:46 PM MDTSpecial Weather StatementCYSLaramie44 min
Aug 7, 2:14 PM MDTSpecial Weather StatementCYSLaramie46 min
Aug 7, 3:12 PM MDTSpecial Weather StatementCYSLaramie33 min
Aug 7, 3:25 PM MDTSpecial Weather StatementCYSLaramie50 min
Aug 7, 3:35 PM MDTSpecial Weather StatementCYSLaramie25 min
Aug 7, 3:57 PM MDTAreal Flood AdvisoryCYSLaramie3 hr
Aug 7, 4:01 PM MDTSpecial Weather StatementCYSLaramie29 min
Aug 7, 4:05 PM MDTSevere Thunderstorm WarningCYSLaramie25 min
Aug 7, 4:06 PM MDTFlash Flood WarningCYSLaramie3 hr
Aug 7, 4:09 PM MDTSpecial Weather StatementCYSLaramie51 min
Aug 7, 4:27 PM MDTSevere Thunderstorm WarningCYSLaramie48 min
Aug 7, 4:50 PM MDTSevere Thunderstorm WarningCYSLaramie25 min
Aug 7, 5:06 PM MDTSpecial Weather StatementCYSLaramie39 min
Aug 7, 5:11 PM MDTSpecial Weather StatementCYSLaramie34 min
Aug 6, 6:03 PM MDTSevere Thunderstorm WarningCYSDawes27 min
Aug 6, 7:16 PM MDTSpecial Weather StatementCYSScotts Bluff44 min
Aug 6, 7:50 PM MDTSpecial Weather StatementCYSKimball40 min
Aug 6, 7:57 PM MDTSpecial Weather StatementCYSDawes33 min

Nearby

Special Weather Statements in Nebraska, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.